Does prep make you tired?
Prep, or pre-exposure prophylaxis, is a medication that can significantly reduce the risk of HIV acquisition. It’s been hailed as a game-changer in the fight against HIV/AIDS and has helped countless individuals protect their sexual health. But some people have raised concerns about its side effects – namely, does prep make you tired? In this article, we’ll explore what research has to say on the matter and see if there’s any truth behind this claim.
What Is Prep?
Before diving into whether or not prep can make you tired, let’s take a moment to clarify what it actually is. As mentioned earlier, prep stands for pre-exposure prophylaxis. It’s a pill that combines two antiretroviral drugs that are used to treat HIV-positive individuals: tenofovir disoproxil fumarate (TDF) and emtricitabine (FTC). When taken daily by an HIV-negative person at high risk of infection,prep can lower your chances of getting infected with HIV through sex by more than 90 percent.
How Does It Work?
Prep works by stopping the virus from replicating once it enters the body. This is achieved through blocking two enzymes needed for viral replication – reverse transcriptase and integrase (yes I know these sound like scientific jargon but just bear with me here) – thereby preventing infection from taking hold.
It’s important to note that while prep can be highly effective in reducing one’s chance of acquiring HIV,it doesn’t provide full protectionagainst sexually transmitted infections beyond HI V nor does it cure AIDS or other STIs either disease; which means practitioners generally recommend continued usage along with other STD preventive methods such as condom use
So…Does Prep Make You Tired?
Ah yes,the question everyone wants answered! Some people who take prep have reported feeling tired or fatigued from time to time.
In a large study looking at the long-term safety of prep, researchers found that people taking the medication did experience some side effects. These included nausea and headache, but tiredness was not shown to be common nor statistically significant among the research cohort participating in it.
Other smaller studies on Prep had also diverse results; In one South African clinical trial (VOICE) involving women aged 18-45 years old taking TDF/FTC as part of their daily routine,no strong evidence supporting fatigue was found as long as participants were given counseling sessions about adherence and dosage
Potential Causes Of Tiredness While Taking Prep
While there’s no clear evidence linking prep use to tiredness or fatigue,it is possible that other factors could contribute to these symptoms during usage periods. For instance:
- Lifestyle changes: Since prep includes establishing a new habit which subjects must take everyday consistently. The strict regimen may occasion an initial elevation in stress levels for some users,which can lead up settling down into regular manageable routines.
- Poor sleep quality: Many lifestyle choices such as
smoking or consuming caffeine late in then evening,disturbed sleeping patterns resulting maybe from loud noise around where you live among others could impact how much restful sleep is accrued leading individuals waking up feeling lethargic .
- Psychological distress: Sometimes used when someone has been exposed to high-risk situations, an individuals overall mental wellbeing may impact how rested they feel throughout the day.
Tips To Reduce Fatigue While Taking PrEP
If you’re experiencing tiredness while taking prep,you might want to try making a few adjustments to your daily routine. Here are some tips that can help:
- Embrace physical activity in your free time:Regular exercise helps promote better moods which may often result into cutting into any existing exhaustion
2.Try adjusting When You Take PreP: Sometimes taking Prep in the evening can make individuals sleep better at night and be less likely to experience fatigue
3.Mind What You Ingest: Consume a healthy diet that would give you sufficient energy..drink enough fluids but also some abstainance from smoking or intake of beverages with caffeine which could hinder sleep
4.Cut Down Stress Levels: It always helpful adhering to routine activities i.e where you have your schedules worked out with modest number of activities helping pace daily routines without spinning you overboard
5.Talk To Your Doctor About Side Effects: Health care providers are great resources for getting advice on managing prep’s side effects.
In conclusion, while many people may claim they feel tired after starting PrEP usage. research doesn’t seem to support an overall correlation between its use and higher levels of fatigue nor is it one of the frequently reported issues.Additionally, simply implementing lifestyle-oriented tactics like regular exercise,sufficient rest, in addition adherence counseling (a service offered by prepares),can help anyone manage any low-level symptoms they do come across as best as possible.Its important therefore generalising impact on subjective experiences considering underlying prexisting circumstances should not beharriedly ought towards body reactivity.
So does PreP makes folks ‘tired’? well here’s my conclusive answer “When its rigidly combined with other healthily-practicable lifestyles? No”, Join me anyway let’s go get sweat at gym!(Well I’m joking lets jog)